Allergy : A B C D E F G H I J K L M N O P Q R S T U V W X Y Z Pollen Calendar

   More on this topic
Relevant sites from
HON's MedHunt:


  Anaphylactoid Reactions Multimedia
from HONselect:


aa Allergy

Anaphylactoid Reactions

Anaphylactoid reactions have symptoms similar to those of anaphylaxis, but are triggered instead by non- IgE mechanisms which directly cause the release of these mediators. These include reactions to nonsteroidal anti-inflammatory drugs (e.g., aspirin, ibuprofen), radiocontrast dye (used for x-ray studies) and exercise.
Anaphylactoid reactions to contrast material occur more frequently in patients taking beta-blocker medications and in those sensitive to crustaceans/mussels. If studies involving contrast material are ordered, beta-blockers should be discontinued. In crustacean-sensitive patients, an alternative procedure or use of non-ionic contrast material should be considered, as well as prophylactic pretreatment with antihistamines / steroid s.

 

Home

About us

Site map

Search

HONewsletter

© HON

Contact

 

  http://www.hon.ch/Library/Theme/Allergy/Glossary/anaphylactoid_reaction.html Last modified: Fri Jun 28 2002